Alert archive / South Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 212, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 13, 2007, 7:21 PM CDT for McCook County, South Dakota. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2007, 7:21 PM CDT (00:21 UTC)
- Expired
- Aug 13, 2007, 8:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Counties, with a storm outline in the text
County McCook County, SD
The radar
The Sioux Falls radar (KFSD), 61 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 7:27 PM CDT | HAIL 0.75 | 3 Se Emery, SD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 0.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3727 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 12.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFSD 140021 SVRFSD SDC087-140100- /O.NEW.KFSD.SV.W.0212.070814T0021Z-070814T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 721 PM CDT MON AUG 13 2007 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MCCOOK COUNTY IN SOUTHEAST SOUTH DAKOTA * UNTIL 800 PM CDT * AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF BRIDGEWATER...OR ABOUT 23 MILES SOUTHEAST OF MITCHELL...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEWATER AROUND 735 PM CDT... THIS STORM WILL PRODUCE LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 4367 9761 4350 9760 4350 9731 4364 9731 $$ CJ
2 follow-up statements
000 WWUS53 KFSD 140038 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 736 PM CDT MON AUG 13 2007 SDC087-140100- /O.CON.KFSD.SV.W.0212.000000T0000Z-070814T0100Z/ MCCOOK SD- 736 PM CDT MON AUG 13 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR SOUTH CENTRAL MCCOOK COUNTY... AT 736 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR BRIDGEWATER...OR ABOUT 23 MILES NORTHWEST OF PARKER...MOVING EAST AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRIDGEWATER AROUND 740 PM CDT HAIL UP TO PENNY SIZE WAS REPORTED AT 727 PM CDT 3 MILES SOUTHEAST OF EMERY. LAT...LON 4363 9757 4350 9759 4350 9731 4360 9731 $$ CJ
000 WWUS53 KFSD 140052 SVSFSD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SIOUX FALLS SD 752 PM CDT MON AUG 13 2007 SDC087-140102- /O.EXP.KFSD.SV.W.0212.000000T0000Z-070814T0100Z/ MCCOOK SD- 752 PM CDT MON AUG 13 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL MCCOOK COUNTY EXPIRES AT 800 PM CDT... THE STORM IS NO LONGER SEVERE. LAT...LON 4363 9757 4350 9759 4350 9731 4360 9731 $$ CJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:19 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 13, 3:19 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 319 PM CDT MON AUG 13 2007 .DISCUSSION... TEMPERATURES NOT A WARM AS ANTICIPATED...BUT NOT FOR LACK OF WARM AIR ALOFT. 18Z ABR SOUNDING SHOWED VERY WARM AIR IN THE 800 TO 600 MB LAYER. WARMEST SFC TEMPERATURES WEST OF THE SFC TROF IN CNTRL AND WRN SD WHERE READINGS ARE IN EXCESS OF 105 DEGREES. FARTHER EAST THE STORY IS MORE WITH THE HUMIDITY...DEWPOINTS HAVE RISEN INTO THE MID 70S OVER MUCH OF SE SD AND SW MN...EVEN A DEW 77 DEG READING IN TO NW IA. HIGH DEW POINTS IN COMBINATION WITH TEMPERATURES IN THE UPPER 80S TO MID 90S YIELDING HEAT INDEX VALUES OF 100 TO 105. DESPITE WARM HUMID AIR IN PLACE...THE CHANCES FOR THUNDERSTORMS REMAINS LOW ACROSS THE AREA. STRONG CAP IN PLACE OVER THE ERN CWA DUE TO THE VERY WARM AIR ALOFT...SO NO CHANCE FOR SURFACE BASED CONVECTIVE DEVELOPMENT THIS EVENING. STILL A VERY SMALL CHANCE IN THE WEST ALONG THE SFC TROUGH WHERE HEATING CONTINUES...BUT EVEN HERE THE CAP WILL PROBABLY HOLD. WILL HAVE TO WATCH CONVECTION OVER ERN ND THE REST OF THIS AFTERNOON...AS THERE IS AN OUTSIDE CHANCE STORMS COULD MAKE IT INTO THE MARSHALL MN AREA. MOST LIKE STORMS AND SEVERE WEATHER WILL REMAIN TO THE EAST. LOOK FOR SOME PATCHY FOG TO DEVELOP AFTER MIDNIGHT. TUESDAY SHOULD BE A SEASONAL DAY WITH EASTERLY WINDS...SOME HUMIDITY AND A LESS THAN 20 PERCENT CHANCE FOR PRECIPITATION ALL DAY. GUIDANCE SEEMS IN LINE WITH MID 80S TO LOW 90S. COULD BE SOME PATCHY MORNING FOG OVER THE NORTHERN TWO-THIRDS OF THE CWA...BUT DO NOT EXPECT WIDESPREAD LOW VISIBILITIES. TUESDAY NIGHT POSES A PRETTY DECENT THREAT FOR RAINFALL FOR MANY LOCATIONS. FRONT DROPPING THROUGH TODAY WILL STALL IN CENTRAL NEBRASKA...THEN TRY TO LIFT BACK NORTH ON TUESDAY AFTERNOON AND EVENING. UPPER LEVELS ONLY MARGINALLY SUPPORTIVE...SO DO NOT PLAN ON ANY HIGH END POPS. MAIN CONCERN WILL BE IF THUNDERSTORMS DEVELOP CLOSE TO THE SFC BOUNDARY...WHICH SHOULD BE A LITTLE TOO FAR SOUTH TO GET US RAIN. HOWEVER...BELIEVE SOMETHING CLOSER TO 925MB WILL WORK AND THIS WOULD AT LEAST INCLUDE OUR SOUTHERN THIRD IN DECENT POPS. BY WEDNESDAY AND WEDNESDAY NIGHT...COULD BE A LOT OF CLOUD COVER AND AN OUTSIDE CHANCE FOR PRECIP AS MAIN UPPER LEVEL PUSH COMES THROUGH WEDNESDAY NIGHT...DRIVING COOLER AND DRIER AIR IN FOR THURSDAY. BEST CHANCE SHOULD BE IN THE SOUTHERN HALF OF THE CWA. OTHERWISE...FOR THURSDAY...WENT WITH COOLER THAN NORMAL HIGHS AND PRETTY MUCH DRY FOR ALL LOCATIONS. IN THE LATTER PERIODS(FRI-MON)...THE CONTINUATION OF QUICK WARM UPS AND QUICK COOL DOWNS AS RELATIVELY FAST FLOW CRUISES THE NORTHERN TIER OF THE U.S. FRIDAY NIGHT IN TO SATURDAY STILL LOOKING LIKE THE BEST SHOT FOR PRECIPITATION...BUT FAR FROM PERFECT. WILL CONTINUE MID RANGE POPS DURING THIS TIME. INDICATIONS FROM THE MODELS HOWEVER IS THAT WE WILL TEND TO REMAIN IN A SLIGHTLY COOLER REGIME THAN WE HAVE BEEN IN...WITH A TENDENCY FOR SFC WINDS TO RANGE FROM NORTHEAST TO SOUTHEAST MOST DAYS. WITH THIS TYPE OF FLOW PATTERN...ALSO DIFFICULT TO SUGGEST DRY ON ANY ONE DAY...SO WILL HAVE SOME LOWER END POPS IN MOST PERIODS. DID NOT STRAY SIGNIFICANTLY ON TEMPERATURES OR POPS IN ANY ONE PERIOD. && .AVIATION... VFR SHUD CONT THRU MIDNIGHT...PATCHY MFVR FOG IS LIKELY AT THE TAF SITE AFTER MIDNIGHT...ESPECIALLY ALONG AND SOUTH OF I90. && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. && 08/LIEBEL
Hazardous weather outlook, Aug 13, 11:03 AM CDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 1103 AM CDT MON AUG 13 2007 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-141200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 1103 AM CDT MON AUG 13 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED THUNDERSTORMS ARE POSSIBLE IN SOUTH CENTRAL SOUTH DAKOTA AND PARTS OF SOUTHWEST MINNESOTA LATE THIS AFTERNOON AND EVENING. IF ANY STORMS DEVELOP...60 MPH WIND GUSTS AND HAIL UP TO THE SIZE OF NICKLES ARE POSSIBLE. FIRE DANGER... HIGH TEMPERATURES OF 100 TO 105 COMBINED WITH SOUTH WINDS OF 15 TO 20 MPH AND LOWEST RELATIVE HUMIDITIES OF 25 TO 30 PERCENT...SHOULD CAUSE A VERY HIGH FIRE DANGER IN SOUTH CENTRAL SOUTH DAKOTA THIS AFTERNOON. EXCESSIVE TEMPERATURES... HEAT INDICES OF 100 TO NEAR 105 ARE EXPECTED THIS AFTERNOON IN MOST OF SOUTHEAST SOUTH DAKOTA...NORTHWEST IOWA...AND FAR NORTHEAST NEBRASKA...WITH 95 TO 100 HEAT INDICES EXPECTED IN MOST OF SOUTHWEST MINNESOTA. ACTUAL HIGH TEMPERATURES SHOULD RANGE FROM 100 TO 105 NEAR AND WEST OF THE JAMES RIVER...TO 90 TO 95 IN SOUTHWEST MINNESOTA THIS AFTERNOON. AFTERNOON DEWPOINT TEMPERATURES SHOULD RANGE FROM 70 TO 75 EAST IN THE AREA TO THE 60S WEST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AND MOVE EAST AND SOUTHEAST OVER THE AREA FROM TUESDAY THROUGH TUESDAY NIGHT. A FEW SEVERE STORMS ARE POSSIBLE WITH HAIL UP TO NICKELS AND 60 MPH WINDS...MAINLY SOUTH OF INTERSTATE 90. LOCALLY HEAVY RAINFALL OF AROUND AN INCH WILL BE POSSIBLE. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS ALONG WITH SOME HEAVY RAIN IN THE AREA FROM TUESDAY NIGHT INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE IN SOUTH CENTRAL SOUTH DAKOTA AND PARTS OF SOUTHWEST MINNESOTA AFTER 4 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Aug 13, 5:51 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
551 PM CDT MON AUG 13 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 8 S DALLAS 43.12N 99.52W
08/13/2007 E1.50 INCH GREGORY SD PUBLIC
&&
JCHAPMANThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:14 PM CDT | Severe Thunderstorm Warning | FSD | Turner | 26 min |
Nearby
Severe Thunderstorm Warnings in South Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.